Illinois, 2006

Winter Storm in Illinois, November 29 to 30, 2006

November 29 to 30, 2006 · NWS LSX · 17 events in 17 counties and zones

A major winter storm hit Western and Southern Illinois from November 30 through December 1, 2006. Up to a foot of snow fell across West Central Illinois while up to an inch of ice and sleet accumulated across Southwest Illinois, including the St.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A major winter storm hit Western and Southern Illinois from November 30 through December 1, 2006. Up to a foot of snow fell across West Central Illinois while up to an inch of ice and sleet accumulated across Southwest Illinois, including the St. Louis area. Up to 300,000 customers lost electric service across Southwest and Southern Illinois due to downed power lines. In some areas it took a week to get the power restored. Many rural schools were closed for several days due to slick roads and power outages. Numerous buildings and automobiles were damaged by fallings trees and tree limbs. Damages will likely approach $100 million. Following is a short summary of how the storm affected various counties. Bond County: A tree fell on a car causing minor injuries to the driver. At least half of Greenville, IL lost power during the storm. Madison County: At least 75% of Edwardsville, IL lost power due to the storm. Numerous roofs and automobiles were damaged by falling tree limbs. There was one death due to an auto accident and another person died from carbon monoxide poisoning. Fumes from a generator running in a garage entered the home, killing one resident and seriously injuring another. Macoupin County: Emergency Management officials estimated that at least 40,000 of the 50,000 residents lost power during the storm. The southern 1/4 of the county was especially hard hit with most towns from Brighton to Bunker Hill to Staunton losing virtually all power. Monroe County: 142 residents of a nursing home had to be moved to another facility due to power problems. The small town of Maeystown lost all power and 66% of Waterloo lost power. Montgomery County: Emergency Management officials reported that 1 in 4 residents lost power from the storm. Pike County: One person was injured in an auto accident during the storm. The County Health Department in Pittsfield had to be closed because of a sagging roof the result of over a foot of snow. St. Clair County: It was reported that 70% of the town of Mascoutah lost power from the storm. At least half of the residents in the Millstadt/Smithson area lost power. Roofs and autos were damaged due to falling tree limbs across East St. Louis, Alton, and Cahokia. One person was injured in an auto accident in Alton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 29, 6:00 PM CST, 4 hours earlier.

Area forecast discussion, Nov 29, 6:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CST WED NOV 29 2006

.DISCUSSION...
...MAJOR WINTER STORM WILL AFFECT REGION THROUGH FRIDAY MORNING...

THE 12Z SHORT-TERM MODELS (THRU FRIDAY AFTERNOON)...HAVE COME INTO
BETTER AGREEMENT...ESPECIALLY THE NAM AND GFS...ON HANDLING OF A
MAJOR WINTER STORM TO AFFECT THE AREA...THE FIRST OF THE SEASON.

STARTING WITH TONIGHT...THE MODELS HAVE NOT CORRECTLY ANTICIPATED
THE FORWARD SPEED OF THE ARCTIC CDFNT NOW MOVING THRU OUR AREA...
ROUGHLY ALONG A NEAR KSPI-THRU ST CHARLES COUNTY MO-JUST W OF
KVIH-JUST SE OF KSGF. THE /WEIGHT/ OF THE CD AIR IS FORCING IT
FURTHER S...EVEN WITH STRONG MID LEVEL FLOW TRYING TO TIE IT UP
AHEAD OF A DEVELOPING WAVE OVER ERN OK. WENT AGGRESSIVE AND COLDER
THAN MOS AND MODELS TO ACCOUNT FOR SHARP DROP IN TEMPS BEHIND
FRONT...WITH KIRK ALREADY AT 30F VAST MAJORITY OF PCPN NOW
DEVELOPING ALG-BEHIND CDFNT OVER SHALLOW ARCTIC AIR IN REGION OF
STRONG RIGHT ENTRANCE REGION LIFT OF H300 JET AND NOSE OF DEVELOPING
H850 JET. THIS STRONG REGION OF LIFT COUPLED WITH FRONTOGENETICAL
FORCING AT MID LEVELS TO GRADUALLY SHIFT FROM THE NWRN HALF OF THE
FA THIS EVENING TO THE SERN HALF LATER TONIGHT. ABNORMALLY HI PWATS
FOR LATE NOVEMBER AND POTENTIAL FOR TRAINING ECHOES AND THUNDER
(ALREADY EXISTING OVER ERN OK THRU NERN MO)...WILL LEAD TO ENHANCED
PCPN TOTALS AND HAVE MENTIONED HEAVY RAINFALL POTENTIAL IN FORECAST.
AS COLD AIR SLOWLY SEEPS INTO THE NWRN FA TONIGHT...WILL SEE RAIN
CHANGE TO FZRA IN THE NWRN THIRD BY LATE TONIGHT.

HEADING INTO THURSDAY...FRONTOGENETICAL PCPN WILL SHIFT TO SERN HALF
OF THE FA AND THEN FADE BY AFTERNOON...ALLOWING FOR A BREAK FOR MOST
AREAS AT SOME POINT FROM LATE MORNING THRU AFTERNOON. BUT NOT
ENTIRELY...AS FZDZ SHOULD BE PREVALENT IN AREAS WITH SUB-FRZG SFC
TEMPS. LOOK FOR 32F ISOTHERM TO PUSH THRU THE STL METRO AREA DURING
LATE MORNING AND EARLY AFTERNOON FROM NW-SE...AND THEN INTO THE SERN
HALF OF THE FA DURING THE AFTERNOON. LOOKING AT SIGNIFICANT ICING
EVENT THRU THURSDAY AFTERNOON...ESPECIALLY IN STRIPE FROM
KVIH-KSTL-K3LF WHERE THIS AREA WILL BE SLOW TO CLEAR OUT FROM
FRONTOGENETICAL PCPN...YET COLD AIR WILL UNDERCUT AS EXPECTED.

FOR THURSDAY NIGHT TIL THE STORM/S CONCLUSION ON FRIDAY MORNING...
MAIN HEAVY SNOW THREAT WILL BE FROM THIS SYSTEM. MODELS HAVE ALL
COME INTO EXCELLENT AGREEMENT ON THE STRENGTH AND TRACK OF THIS
STRONG IMPULSE...NOW EXPECTED TO FORM A CLOSED CIRCULATION BY LATE
THURSDAY AFTERNOON AS H500 CENTER TRACKS JUST S AND E OF KSTL LATE
THURSDAY NIGHT THEN PULLS AWAY FRIDAY MORNING. H700 LO...WHICH HELPS
TO DETERMINE HEAVY PCPN TRACK JUST TO THE LEFT...IS VERY CLOSE TO
THE H500 TRACK. H850 LO...WHICH HELPS TO DETERMINE MAINTENANCE OF
WARM WEDGE OF AIR ALOFT...NOT EXPECTED TO TRACK PAST OUR AREA TIL
LATE THURSDAY EVENING...THEREBY EXPECTING TO KEEP MIXED WINTRY PCPN
IN PLACE FOR THE STL METRO AREA TIL THIS TIME. FURTHER N AND
W...WHEN PCPN RESUMES AROUND SUNSET...SHOULD FALL AS ALL SNOW ALMOST
FROM THE ONSET...AND HEAVY AT TIMES. S AND E OF KSTL...PRESENCE OF
32F ISOTHERM WILL KEEP P-TYPE CALL TOUGH TO A RANGE OF
POSSIBILITIES. LOOKING FOR A STRIPE OF HEAVY SNOW FROM JUST E OF
KCOU-TROY-BOWLING GREEN-PITTSFIELD IL...WHERE NOT ONLY MOST IF NOT
ALL PCPN WILL FALL AS SNOW...BUT ALSO POTENTIAL FOR BANDED SNOW
STRUCTURE AND/OR THUNDERSNOW SUPPORTING MUCH HIGHER SNOWFALL RATES.
FOR NOW HAVE BUMPED UP AMOUNTS TO CLOSE TO A FOOT IN THIS
AREA...TAPERING TO JUST A FEW INCHES IN SERN MO/SRN IL. AS A
RESULT...ALL OF WATCH WILL BE CONVERTED TO A WARNING WITH THIS
PACKAGE EXCEPT IN THE SE EXTREMITY OF THE FA...WHERE LATER ARRIVAL
OF SUB FREEZING TEMPS AND PERSISTENT WARM WEDGE WILL LOWER ICE AND
SNOW AMOUNTS.

TES

FOR PDS STARTING AT 00Z SAT...AT BEGINNING OF THIS PD...MDLS SEEM TO
AGREE RATHER WELL. HOWEVER...MDLS DIVERGE BEGINNING SOON AFT. GFS IS
STGR WITH SRY S/W AT 12Z TUES. GIVEN THE INCONSISTENCIES WITH THE
GFS...AM LEANING TWD AN ECMWF SOLN FOR LOCATION...TIMING OF SYNOPTIC
FEATURES.

ENTR EXTD IS DRY ATTM. THEREFORE...FCST PROBLEM BCMS TEMPS. HAVE
TRENDED TEMPS DOWN IN EXTD PD...ESP FOR SAT. SAT MRNG LOWS SHUD BE
ALLOWED TO FALL INTO LOW TEENS WITH POSS SN PACK AND CLR SKIES. AFT
SAT...TEMPS WILL NOT HAVE A CHC TO REBOUND MUCH. A STG SFC RIDGE
WILL BE IN PLACE WITH GENERALLY A NLY FLOW IN PLACE. SLY FLOW MAY
RETURN FOR A WHILE LATE MON BEFORE ANOTHER CDFNT MVS THRU CWA LATE
TUES. CONFIDENCE IN A FROPA ON TUES IS RATHER LOW DUE TO LACK OF UPR
LVL SUPPORT OF FEATURE. THINKING IS THAT CDFNT WILL STALL N OF CWA
DURING THIS TIME PD...ALLOWING SOME WWA. HOWEVER...AMT OF WRMG IS
UNCERTAIN GIVEN POSSIBLE CLD CVR.

TILLY
&&

.AVIATION...
FOR THE 00Z TAFS...COLD FRONT HAS ALREADY MOVED THROUGH KUIN AND
KCOU AND SHOULD MOVE THRU KSUS/KSTL BY 02Z. STILL HAVE VFR/MVFR CIGS
AHEAD OF FRONT...WHILE CIGS BEHIND FRONT ARE MAINLY IFR OR LIFR. AS
FOR PCPN AND TYPE...WILL HAVE RA/TRWS FOR KUIN/KCOU FOR A FEW HOURS
THIS EVENING...THEN SWITCH OVER TO FZRA BY 05Z...THEN BY 10Z WILL
SEE FZRA CHANGE OVER TO A MIX OF PL AND SN...BEFORE TAPERING OFF TO
FZDZ BETWEEN 14Z AND 16Z AS INITIAL SHORTWAVE EXITS REGION. SNOW TO
PICK BACK UP AGAIN FOR KUIN/KCOU BY MID TO LATE AFTERNOON. IN THE
MEANTIME...KSUS/KSTL TO REMAIN LIQUID TIL ABOUT 16Z THU...WITH SOME
TRW ACTIVITY FOR A FEW HOURS BETWEEN 04Z AND 07Z. AFT 16Z...SHOULD
SEE PCPN CHANGE OVER TO FZRA BEFORE TAPERING OFF TO FZDZ BY 19Z.
NEXT WAVE OF ACTIVITY NOT TO AFFECT THESE TWO SITES TIL AFTER THE
CURRENT FORECAST PERIOD.

WINDS TO REMAIN QUITE BLUSTERY FROM THE N AROUND 15KTS WITH GUSTS TO
25KTS AT TIMES.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING FROM 6 AM THURSDAY TO 9 AM CST FRIDAY FOR
     CRAWFORD-FRANKLIN-JEFFERSON-ST. CHARLES-ST. LOUIS-ST. LOUIS
     CITY-WASHINGTON.

     WINTER WEATHER ADVISORY FROM 12 PM THURSDAY TO 9 AM CST FRIDAY
     FOR IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY
     FOR CALLAWAY-COLE-GASCONADE-LINCOLN-MONITEAU-MONTGOMERY-
     OSAGE-PIKE-RALLS-WARREN.

     WINTER STORM WARNING UNTIL 9 AM CST FRIDAY FOR AUDRAIN-BOONE-
     KNOX-LEWIS-MARION-MONROE-SHELBY.

IL...WINTER STORM WARNING FROM 6 AM THURSDAY TO 9 AM CST FRIDAY FOR
     CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL.

     WINTER WEATHER ADVISORY FROM 12 PM THURSDAY TO 9 AM CST FRIDAY
     FOR CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-WASHINGTON
     IL.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY
     FOR BROWN IL-PIKE IL.

     WINTER STORM WARNING FROM 12 PM THURSDAY TO 9 AM CST FRIDAY FOR
     BOND IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     WINTER STORM WARNING UNTIL 9 AM CST FRIDAY FOR ADAMS IL.
&&

WFO LSX
Hazardous weather outlook, Nov 29, 4:16 PM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CST WED NOV 29 2006

ILZ095-MOZ018-019-026-027-034-041-042-301215-
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-BOONE-AUDRAIN-
416 PM CST WED NOV 29 2006

...WINTER STORM WARNING UNTIL 9 AM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS A
COLD FRONT PUSHES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

AS TEMPERATURES CONTINUE TO FALL...THE RAIN WILL TURN TO A MIXTURE
OF FREEZING RAIN AND SLEET DURING THE OVERNIGHT HOURS. SIGNIFICANT
ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH IS POSSIBLE
TONIGHT. ELEVATED SURFACES SUCH AS TREES...POWER LINES...BRIDGES
AND OVERPASSES WILL BE ESPECIALLY VULNERABLE TO ICE ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW THURSDAY EVENING.
SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TONIGHT. SPOTTERS
ARE ALSO ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE ALONG
WITH ICE AND SNOWFALL AMOUNTS THROUGHOUT THE EVENT.

ILZ096-097-MOZ035-036-047>052-059-060-301215-
BROWN IL-PIKE IL-RALLS-PIKE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-
416 PM CST WED NOV 29 2006

...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS A
COLD FRONT PUSHES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

AS TEMPERATURES CONTINUE TO FALL...THE RAIN WILL TURN TO A
MIXTURE OF FREEZING RAIN AND SLEET DURING THE OVERNIGHT HOURS.
SIGNIFICANT ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH IS
POSSIBLE. ELEVATED SURFACES SUCH AS TREES...POWER LINES...BRIDGES
AND OVERPASSES WILL BE ESPECIALLY VULNERABLE TO ICE ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW THURSDAY
EVENING INTO THE OVERNIGHT HOURS. SIGNIFICANT ICE AND SNOW
ACCUMULATIONS ARE POSSIBLE WITH TOTAL SNOWFALL ACCUMULATIONS OF 8
TO 12 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE ALONG WITH
ICE AND SNOWFALL AMOUNTS THROUGHOUT THE EVENT.

ILZ058-059-098-099-MOZ061>065-072-073-301215-
GREENE IL-MACOUPIN IL-CALHOUN IL-JERSEY IL-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
416 PM CST WED NOV 29 2006

...WINTER STORM WARNING FROM 6 AM THURSDAY TO 9 AM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS A
COLD FRONT PUSHES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS TEMPERATURES CONTINUE TO FALL...THE RAIN WILL TURN TO A
MIXTURE OF FREEZING RAIN AND SLEET THURSDAY MORNING. SIGNIFICANT ICE
ACCUMULATION OF A QUARTER OF AN INCH OR MORE IS POSSIBLE.
ELEVATED SURFACES SUCH AS TREES...POWER LINES...BRIDGES AND
OVERPASSES WILL BE ESPECIALLY VULNERABLE TO ICE ACCUMULATION.

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW THURSDAY
NIGHT. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE POSSIBLE WITH
TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE ALONG WITH
ICE AND SNOWFALL AMOUNTS THROUGHOUT THE EVENT.

ILZ060-064-100>102-301215-
MONTGOMERY IL-BOND IL-MADISON IL-ST. CLAIR IL-MONROE IL-
416 PM CST WED NOV 29 2006

...WINTER STORM WARNING FROM 12 PM THURSDAY TO 9 AM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS A
COLD FRONT PUSHES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS TEMPERATURES CONTINUE TO FALL...THE RAIN WILL TURN TO A
MIXTURE OF FREEZING RAIN AND SLEET THURSDAY AFTERNOON. SIGNIFICANT
ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH IS POSSIBLE.
ELEVATED SURFACES SUCH AS TREES...POWER LINES...BRIDGES AND
OVERPASSES WILL BE ESPECIALLY VULNERABLE TO ICE ACCUMULATION.

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW THURSDAY
NIGHT. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE POSSIBLE WITH
TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE ALONG WITH
ICE AND SNOWFALL AMOUNTS THROUGHOUT THE EVENT.

ILZ065-069-070-074-079-MOZ074-075-084-085-099-301215-
FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
416 PM CST WED NOV 29 2006

...WINTER WEATHER ADVISORY FROM 12 PM THURSDAY TO 9 AM CST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS A
COLD FRONT PUSHES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY
MORNING WITH LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING
POSSIBLE WITH THESE STORMS.

AS TEMPERATURES CONTINUE TO FALL...THE RAIN WILL TURN TO A
MIXTURE OF FREEZING RAIN AND SLEET THURSDAY AFTERNOON. ICE
ACCUMULATION OF LESS THAN A QUARTER OF AN INCH IS EXPECTED.
ELEVATED SURFACES SUCH AS TREES...POWER LINES...BRIDGES AND
OVERPASSES WILL BE ESPECIALLY VULNERABLE TO ICE ACCUMULATION.

THE MIXTURE OF FREEZING RAIN AND SLEET WILL TURN TO SNOW LATE
THURSDAY NIGHT. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE
POSSIBLE WITH TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT CHANGES IN PRECIPITATION TYPE ALONG WITH
ICE AND SNOWFALL AMOUNTS THROUGHOUT THE EVENT.

TILLY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Greene

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Winter Storm, Calhoun

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Trained Spotter
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Winter Storm, Jersey

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Jersey forecast zone
Reported by
Trained Spotter
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Winter Storm, Macoupin

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Macoupin forecast zone
Reported by
Trained Spotter
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Madison forecast zone
Injuries
0 direct, 2 indirect
Reported by
Trained Spotter
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

Winter Storm, Montgomery

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
38.279, -90.177 (the zone’s center; the record gives no point)

Winter Storm, Bond

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Bond forecast zone
Reported by
Trained Spotter
Coordinates
38.887, -89.436 (the zone’s center; the record gives no point)

Winter Storm, St. Clair

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
St. Clair forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
38.470, -89.928 (the zone’s center; the record gives no point)

Winter Storm, Adams

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Winter Storm, Pike

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

Winter Storm, Clinton

When
November 30, 4:00 PM CST to 11:59 PM CST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
38.607, -89.422 (the zone’s center; the record gives no point)

Winter Storm, Fayette

When
November 30, 4:00 PM CST to 11:59 PM CST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Winter Storm, Randolph

When
November 30, 4:00 PM CST to 11:59 PM CST
Where
Randolph forecast zone
Reported by
Trained Spotter
Coordinates
38.052, -89.825 (the zone’s center; the record gives no point)

Winter Storm, Marion

When
November 30, 4:00 PM CST to 11:59 PM CST
Where
Marion forecast zone
Reported by
Trained Spotter
Coordinates
38.650, -88.919 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
November 30, 4:00 PM CST to 11:59 PM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
38.352, -89.410 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5954, 5955, 5956, 5958, 5959, 5960, 5961, 5962, 5963, 6387, 6388, 6389, 5964, 5965, 5966, 5967, 5968.